Translator Disclaimer
November 2020 The random transposition dynamics on random regular graphs and the Gaussian free field
Shirshendu Ganguly, Soumik Pal
Ann. Inst. H. Poincaré Probab. Statist. 56(4): 2935-2970 (November 2020). DOI: 10.1214/20-AIHP1063

Abstract

A single permutation, seen as union of disjoint cycles, represents a regular graph of degree two. Consider $d$ many independent random permutations and superimpose their graph structures. This is the well known permutation model of a random regular (multi-) graph of degree $2d$. We consider a two dimensional field of $d$ permutations indexed by size and time. The size of each permutation grows by coupled Chinese Restaurant Processes, while in time, each permutation evolves according to the random transposition chain. Via the permutation model, this projects to give a two parameter family of graphs growing in size (“dimension”) and evolving over time. Asymptotically in this random graph ensemble one observes a remarkable evolution of short cycles and linear eigenvalue statistics in dimension and time. In dimension, it was shown by Johnson and Pal (Ann. Probab. 42 (2014) 1396–1437) that cycle counts are described by a Poisson field of Yule processes. Here, we give a Poisson random surface description in dimension and time of the cycle process, for every $d$. As $d$ grows to infinity, the fluctuation of the limiting cycle counts, converges to a Gaussian process indexed by dimension and time. The marginal along dimension turns out to be the Gaussian Free Field and the process is stationary in time. Similar covariance structure appears in eigenvalue fluctuations of the minor process of a real symmetric Wigner matrix whose coordinates evolve as i.i.d. stationary stochastic processes. Thus this article describes a Poisson analogue of a natural Markovian dynamics on the Gaussian free field and its path properties.

Une permutation donnée, vue comme réunion de cycles disjoints, représente un graphe régulier de degré $2$. Considérons $d$ permutations aléatoires indépendantes, en superposons leurs structures de graphes. Ceci est le modèle de permutation bien connu donnant un (multi-)graphe régulier aléatoire de degré $2d$. Nous considérons un champ $2$-dimensionnel de $d$ permutations indexé par la taille et le temps. La taille de chaque permutation croît selon des processus couplés de restaurants chinois, tandis que chaque permutation évolue dans le temps selon une chaîne de transpositions aléatoires. À travers le modèle de permutation, ceci se projette en une famille à deux paramètres de graphes qui croissent en taille (« dimension ») et qui évoluent en temps. Dans cet ensemble de graphes aléatoires, on observe asymptotiquement une évolution remarquable des petits cycles et des statistiques linéaires des valeurs propres en dimension et en temps. En dimension, il avait été montré par Johnson et Pal (Ann. Probab. 42 (2014) 1396–1437) que les nombres de cycles sont décrits par un champ poissonnien de processus de Yule. Ici, nous donnons une description en dimension et en temps du processus des cycles en termes en termes d’un surface aléatoire poissonnienne, pour tout $d$. Lorsque $d$ tend vers l’infini, les fluctuations des nombres de cycles convergent vers un processus gaussien indexé par la dimension et le temps. Les marginales en dimension se trouvent être le champ libre gaussien, et le processus est stationnaire en temps. Une structure similaire de covariance apparaît dans les fluctuations des valeurs propres du processus des mineurs d’une matrice de Wigner réelle symétrique dont les coordonnées évoluent selon des processus stochastiques stationnaires i.i.d.. Ainsi, cet article décrit un analogue poissonnien d’une dynamique markovienne naturelle sur le champ libre gaussien, et étudie ses propriétés trajectorielles.

Citation

Download Citation

Shirshendu Ganguly. Soumik Pal. "The random transposition dynamics on random regular graphs and the Gaussian free field." Ann. Inst. H. Poincaré Probab. Statist. 56 (4) 2935 - 2970, November 2020. https://doi.org/10.1214/20-AIHP1063

Information

Received: 8 June 2019; Revised: 4 April 2020; Accepted: 25 April 2020; Published: November 2020
First available in Project Euclid: 21 October 2020

MathSciNet: MR4164861
Digital Object Identifier: 10.1214/20-AIHP1063

Subjects:
Primary: 60B20, 60C05

Rights: Copyright © 2020 Institut Henri Poincaré

JOURNAL ARTICLE
36 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.56 • No. 4 • November 2020
Back to Top